Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2002, 7:37 PM EST for Mitchell County, Georgia. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2002, 7:37 PM EST (00:37 UTC)
- Expired
- Apr 3, 2002, 9:00 PM EST
- In force
- 83 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Mitchell County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 040037 SVRTLH GAC205-040115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 737 PM EST WED APR 3 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MITCHELL COUNTY IN GEORGIA * UNTIL 815 PM EST... * AT 737 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHEAST OF BRANCHVILLE...OR ABOUT 6 MILES SOUTHWEST OF CAMILLA... MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EST... MITCHELL CO AIRPORT...BRANCHVILLE... CAMILLA...FLINT... PELHAM... COTTON...PEBBLE CITY... HINSONTON...SALE CITY... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND DAMAGING WINDS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3132 8437 3109 8436 3110 8403 3135 8402 .END 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:00 PM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 3, 3:00 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EST WED APR 3 2002 FORECAST CHALLENGE -- TIMING THE END OF ONGOING PRECIPITATION. --SYNOPSIS-- WATER VAPOR IMAGES SHOW A VORT MAX MOVING E ACROSS THE N-CENTRAL GULF AND SPARKING A CONVECTIVE COMPLEX AHEAD OF IT. 19Z MSAS OBJECTIVE ANALYSIS SHOWS COLD FRONT JUST NW OF OUR CWFA. VISIBLE IMAGES SHOW THIS FRONT WELL...WITH A SHARP TRANSITION FROM TOWERING CUMULUS TO STRATOCUMULUS. POST FRONTAL LOW CLOUDS CONTINUE TO ERODE...BUT ARE STILL FAIRLY EXTENSIVE. --FORECAST-- TONIGHT - EXPECT SEVERE THREAT TO END SHORTLY AFTER SUNSET WITH LOSS OF INSOLATION. IT APPEARS THE BEST UPPER FORCING WILL PASS OVER OUR COASTAL WATERS. THE 03/12Z MESOETA GENERATES PRECIPITATION ALONG THE ACTUAL COLD FRONT THIS EVENING...SO WILL CARRY LEFTOVER POPS TONIGHT FOR MOST OF OUR ZONES. FRONT SHOULD BE OVER OUR FAR SERN CWFA BY 12Z THURSDAY. THURSDAY - DUE TO PROXIMITY OF FRONT...WILL CONTINUE MORNING POPS FOR OUR FAR SE ZONES. MODEL TIME HEIGHT SECTIONS SHOW HIGH BOUNDARY LAYER RH VALUES LINGERING WELL BEHIND THE FRONT. EXTENSIVE POST FRONTAL LOW CLOUDS CURRENTLY SEEN ON VISIBLE SATELLITE IMAGERY SUGGESTS WE COULD STAY MOSTLY CLOUDY DURING THE EARLY PART OF THE DAY. THURSDAY NIGHT - MESOETA SUGGESTS FRONT MAY BRIEFLY STALL OVER NRN FL BEFORE GETTING PUSHED S. THIS WOULD RESULT IN A DIFFERENT WIND FORECAST FOR OUR SE ZONES IF TRUE. WILL GO WITH MILDER TEMPERATURES FOR THE SERN ZONES. FRIDAY - SHOULD BE MUCH DRIER WITH CONTINUED OFFSHORE FLOW AS THE SURFACE HIGH N OF THE CWFA MOVES E. FIRE WEATHER - NO HIGHLIGHTS. MARINE - NO HIGHLIGHTS. STILL EXPECT POST FRONTAL WINDS TO BE JUST BELOW EXERCISE CAUTION LEVELS OVERNIGHT. THE NEXT PROSPECT FOR BRISK WINDS WILL BE MONDAY AHEAD OF THE NEXT FRONT. EXTENDED (SATURDAY THROUGH WEDNESDAY) - AFTER SURFACE HIGH MOVES E TO THE ATLANTIC COAST BY SUNDAY...BRISK RETURN FLOW SHOULD BRING A RETURN OF LOW CLOUDS AND POSSIBLY FOG TO OUR WRN ZONES BY MONDAY MORNING. THE 03/00Z MRF IS CONSISTENT WITH ITS PREVIOUS RUN WITH RESPECT TO TIMING THE FRONTAL PASSAGE LATE MONDAY THROUGH TUESDAY. LINGERING UPPER TROUGH BEHIND THIS FRONT IS STILL APPARENT IN THIS LATEST MRF RUN...BUT NOT AS PRONOUNCED. INSTEAD OF CONTINUING POPS WEDNESDAY... WILL WORD DECREASING CLOUDINESS. PRELIMINARY NUMBERS... TLH 060/074 050/075 2100 PFN 058/070 053/070 3-00 DHN 052/069 047/073 2-00 ABY 053/065 047/070 3-00 VLD 059/072 048/074 3-00 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:00 PM EST | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 60 min |
| Apr 3, 8:23 PM EST | Severe Thunderstorm Warning | TAE | Seminole | 67 min |
| Apr 3, 8:28 PM EST | Severe Thunderstorm Warning | TAE | Colquitt, Tift, Turner, Worth | 9 days |
| Apr 3, 8:57 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner | 9 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.